Get your Health question answered in 3 easy steps

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

TB in 1 year old baby

My little nephew who is one year old suffering from TB..I want to know how much time will it take to recover from it.
Fri, 13 May 2011
Report Abuse
Question is related to
Diseases and Conditions
Pediatrician 's  Response
hello,
it will affect health if not treated in proper time.
so start tretment as early as possible.
take care
I find this answer helpful
Naturopathy & Yoga Specialist Dr. Sneha's  Response
Hello Nancy
Welcome to Healthcare Magic forum.
It is compulsory to take 6 months of complete TB regimen drugs to eradicate and also to prevent future recurrence.
Along with the medicines prescribed by your physician also keep substting good nutritious diet which include citrus fruits (lemon, orange, sweetlime), guava, pomegranate, whole cereals, egg, nuts and good amounts of fluids to improve the immunity to fight against infection.

Dr.Sneha
Sama Wellness Clinic

I find this answer helpful
General Surgeon Dr. Swapnendu Sekhar Ghosh's  Response
welcome to healthcaremagic
multi drug treatment will control the diseaes if uncomplicated in 6 months
treating doctor will decide the duration of treatment
do not stop/skip medicines without doctor's advice
I find this answer helpful
Pediatrician Dr. Suryakanta Baraha's  Response
hello,

under rntcp programme pediatric tb requires treatment from 6 to 8 months

depending upon the category(1 or 2 or 3) to which he belongs. so consult ur

pediatrician today and follow the chemotherapy course.continue
taking drugs without failure. take care
I find this answer helpful
General & Family Physician Dr. Tulasi Raman.P's  Response
Hi Nancy,

Treatment of TB in children depends on the category of TB to which your nephew belongs. Categorization of TB is done based on the extent of TB involvement.

I will tell you about the treatment details in general

Total duration of the treatment will be 2 months Plus 4 or 6 months.

The first 2 months is called the initial phase. This is aggressive therapy where you will be put on 3-5 drugs depending on the extent of TB involved.

Remaining 4 or 6 months is called continuation phase. This is to kill dormant TB organism in the body.

I share this link with you which will explain to you about Childhood TB in detail
http://www.stoptb.org/wg/dots_expansion/assets/documents/IJTLD_OS_ChildhoodTB_Chapter2.pdf

I hope my answer has been adequate and informative.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, my friend has just been round with her husband who after he held my 9 month old baby he told me he was having treatment for tb in his glands, his neck is a little swollen but she said he s not contagious anymore, I dont know anything about tb ,,...should I be worried?

doctor1 MD

Hi doctor I am a 24 year old girl. I got infected with tb virus in dec 2013 . It detected when chest xray done...left lung had water logging upto 600 cc. Medication is still continuing. ..as water still present but I skiped medicine in last month..now when m reading abt genital tb m scared. Whether my infection can infect my fallopian tube. .is it any chances of it? How do I know whether it is infected or not?

doctor1 MD

Hello Doc, i have a 2-year old niece and she was diagnosed with TB...could you kindly explain to me how serious this disease for child like her age...And other than medication, what will be the proper treatment for her for her fast recovery...thanks and God bless

Recent questions on Tuberculosis

doctor1 MD

my self having lymphonite on right side of neck diagonsed with tb on att from last 52 days plus streptomycin 1 mg Fnac done twice to check senstivity now advised surgery as lymphonite is red in colour and its swelling what and from where to get it done

doctor1 MD

Sir, My mother is having tuberculosis and is on ATT for last 3 months. SHe took PZA for 2 months and she just stopped ethanbutol 2 days ago after taking it for 3 months. She continues taking R Cinex empty stomach. Well, she had mild fever in evenings since 2 months from correct diagnosis (mar end) and was diagnosed of TB on May 17. She had false cross results fr widal and hence was on Toxim O for 2 weeks and them changed medicine for another 2 weeks in April before we got alrmed that fever of grade 99+ still persists withs ame pattern. Post her plueral effusion on May 17, her fever subsided for 2 days and tehn rose to persistent 100- (99.6-99.8) and with ATT came back to her previous igures of 99+ (99.1-99.3). It has happened for last two weeks that her fever went away sometimes but it returns now rarely crosses 99.5. I must say fever has broken its stuborn pattern but still after 3 months of medicine, she has not out of it completely. Question: 1. Is this normal ? Add info: Her ECR was 60+ at teh tiem of diagnosis which ahs dropped to (5-6) . Her recent chest X-ray is normal.She did stop enthanbutol as advised by her doc last month and we are due next visit next week. 2. She had border line Fasting suger which have raised to 117. Is thsi side-effect fo R Cnex? As she mistakenly got tested for fasting after she took R Cnex assuming it has no effect and her sugar came out to be 135 and PP at 138. I repated the test as the range was too less, it was 117 next day comapred to 111 prior to having TB.

doctor1 MD

My mom is about 70 yrs. since past 3 - 4 years occasionally blood used to come from her mouth. Recently she consulted a doctor who advised x-ray, blood test etc. After diagnostics doctors say it is NOT a TB symptom. But doc does not say why blood comes from mouth. Doc says some abnormality in stomach as old cough is accumulated. We are not clear in understanding. What should we do?

doctor1 MD

hi my friend had tuberculosis last year he was in hospital for 3 months he got over but this year he started getting some chest pain he did a scan on his chest they said he has some kind of bumps on his lungs & kidney has this every happen to any of your patients & how did u deal with it


doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!